Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Pittsburgh, PA

June 27, 2007Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 27, 2007, 3:57 PM EDT for Washington County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 3:57 PM EDT (19:57 UTC)
Expired
Jun 27, 2007, 5:00 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:58 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 27, 2:58 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT WED JUN 27 2007

.SYNOPSIS...
WARM AND HUMID CONDITIONS CAN BE EXPECTED OVERNIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH
THE AREA DURING THE DAY ON THURSDAY. DRY AND LESS HUMID
CONDITIONS ARE IN STORE FOR THE WEEKEND UNDER HIGH PRESSURE.

&&

.NEAR TERM /THROUGH THURSDAY/...
MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS
AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA
THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION
OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD
FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF
THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE
SOUTHERN THIRD OF OUR FORECAST AREA.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH OUR AREA LATE
THURSDAY NIGHT/FRIDAY MORNING. THUNDERSTORMS ARE LIKELY ALONG THE
FRONTAL BOUNDARY UNTIL FRONT CLEARS OUR FORECAST AREA LATE
THURSDAY NIGHT. QPF AMTS OF AROUND AN INCH ARE LIKELY IN SOME
SPOTS AS STORMS SLOWLY AND POSSIBLY REPEATEDLY MOVE OVER THE SAME
LOCATIONS. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST DURING THE
DAY ON FRIDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE HOLDS OVER OUR AREA INTO MONDAY. MONDAY NIGHT AND ON
INTO TUESDAY HIGH PRESSURE MOVES OFF THE EAST COAST AND WE GET
INTO A MORE MOIST SOUTHWEST FLOW. TUESDAY NIGHT AND WEDNESDAY COLD
FRONT MOVES THROUGH BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD
FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING
THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS
23008KT SHIFTING TO 30010KTS AS FRONT PASSES.

FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY
MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST
DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT WED JUN 27 2007

OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002-
281700-
CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023-
041-281700-
GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
1250 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 27, 1:49 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT WED JUN 27 2007

PAZ032-WVZ022-023-271830-
FAYETTE PA-MONONGALIA WV-PRESTON WV-
149 PM EDT WED JUN 27 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...PRESTON AND MONONGALIA...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF CHEAT NECK...
MOVING NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST MONONGALIA
NORTHWEST PRESTON AND INTO SOUTH CENTRAL FAYETTE COUNTIES OVER THE
NEXT HALF HOUR OR SO. SMALL HAIL MAY ALSO BE POSSIBLE WITH THESE
THUNDERSTORMS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 27, 3:02 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     SARAHSVILLE             39.81N 81.47W
06/27/2007                   NOBLE              OH   LAW ENFORCEMENT

            LARGE TREES DOWN ALONG ROUTE 146 AND 285.

&&

TPARRISH
Local storm report, Jun 27, 3:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     QUAKER CITY             39.97N 81.30W
06/27/2007                   GUERNSEY           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

TPARRISH
Local storm report, Jun 27, 3:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     CADIZ                   40.27N 80.99W
06/27/2007                   HARRISON           OH   EMERGENCY MNGR

            TREES DOWN ROUTE 250 AND ROUTE 9.

&&

TPARRISH
Local storm report, Jun 27, 3:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     CADIZ                   40.27N 80.99W
06/27/2007                   HARRISON           OH   EMERGENCY MNGR

            WIND GUSTS 60 MPH...LARGE TREE LIMBS DOWN. 1.5 INCHES OF
            RAIN.

&&

TPARRISH
Special weather statement, Jun 27, 3:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007

PAZ008-009-015-016-022-023-272045-
ARMSTRONG PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-VENANGO PA-
355 PM EDT WED JUN 27 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...INDIANA...JEFFERSON...VENANGO...FOREST AND CLARION...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF SUMMERVILLE...MOVING
EAST AT 20 MPH.  THESE STORMS CAN BRING HAIL AND WIND GUSTS OVER 40
MPH AS WELL AS FREQUENT LIGHTNING. BE SAFE AND GO INDOORS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALLTOWN...BRADYS BEND...BROOKVILLE...CLARION...CLEAR CREEK STATE
  PARK...COOK FOREST STATE PARK...DAYTON...DORA...EAST BRADY...FORD
  CITY...FRYBURG...GLEN CAMPBELL...KELLETTVILLE...KITTANNING...
  KNOX...LIMESTONE...LYNCH...MARIENVILLE...MUFF...NEW BETHLEHEM...
  PLUMVILLE...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE...
  RIMERSBURG...SMICKSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY...
  BLUE JAY...BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL
  SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR...
  GILFOYLE...GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE...
  HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE...
  LITTLE HICKORY...MAYBURG...MCCRAYS...MINISTER...MUZETTE...
  NEBRASKA...NEILLTOWN...PARRISH...PENOKE...PIGEON...PORKEY...
  QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...STEWART RUN...
  TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:01 PM EDTSevere Thunderstorm WarningPBZJefferson44 min
Jun 27, 4:02 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 27, 4:05 PM EDTSevere Thunderstorm WarningPBZForest40 min
Jun 27, 4:18 PM EDTSevere Thunderstorm WarningPBZBeaver57 min
Jun 27, 4:26 PM EDTSevere Thunderstorm WarningPBZAllegheny64 min
Jun 27, 4:34 PM EDTSevere Thunderstorm WarningPBZArmstrong56 min
Jun 27, 4:49 PM EDTSevere Thunderstorm WarningPBZLawrence56 min
Jun 27, 4:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 27, 5:01 PM EDTSevere Thunderstorm WarningPBZClarion44 min
Jun 27, 5:02 PM EDTSevere Thunderstorm WarningPBZButler58 min
Jun 27, 5:12 PM EDTSevere Thunderstorm WarningPBZFayette48 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningPBZWestmoreland58 min
Jun 27, 5:39 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningPBZClarion60 min
Jun 27, 5:51 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 27, 2:04 PM EDTSevere Thunderstorm WarningPBZNoble41 min
Jun 27, 2:24 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe51 min
Jun 27, 2:33 PM EDTSevere Thunderstorm WarningPBZGuernsey42 min
Jun 27, 3:12 PM EDTSevere Thunderstorm WarningPBZHarrison33 min
Jun 27, 3:14 PM EDTSevere Thunderstorm WarningPBZGuernsey46 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningPBZTuscarawas31 min
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningPBZJefferson57 min
Jun 27, 3:40 PM EDTSevere Thunderstorm WarningPBZHarrison44 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningPBZColumbiana48 min
Jun 27, 3:53 PM EDTSevere Thunderstorm WarningPBZBrooke37 min
Jun 27, 4:05 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Jun 27, 4:30 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia30 min
Jun 27, 5:01 PM EDTSevere Thunderstorm WarningPBZMarion44 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.